While amyltriptiyine can be very effective as a pain blocker, it is rarely prescribed for depression anymore because of the side effects. It is also a decent muscle relaxant, and this is mainly due to side effects such as you've described. It carries a whole host of possible side effects and it is entirely likely the problems you describe are due to the use of the drug. It may also be, at least in part, due to the concentration of the dose all at one time, at bedtime, that's causing some of your symptoms. I'm sure you've determined it works best for you this way, and since it's not an excessive dose I'm not going to wrestle with you over the lumping together of the day's worth, which would theoretically give you day-long relief from pain, but which may be too little in the 15 mg. increments. I'm just speculating here. While I usually would advise a patient to adhere to the dosing instructions, I'm assuming it didn't work for you as hoped in divided doses. This may be part of the problem.
There are other pain blockers which don't have quite as annoying side effects as amitryptiline, although they do have their own side effects (and weight gain is a common one among all of them). And while some people do experience metabolic changes in their 30s, if you were normally active and otherwise healthy before starting the drug, you will very likely lose the weight when and if you decide to discontinue it. At least this is the usual pattern.
I hope this is helpful. Please follow up with us as needed.
John Kenyon, EMT, CCT
Non-invasive cardiology tech, Emergency and Critical Care technician, Critical Incident Stress Mgmt. specialist